Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Pulsing feeling when I lay down, sleeplessness, taking Zoloft, Tenormin. Want to stop sleep medicine.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
after about a month and a half of stressful health tests and surgery which all were ok,I still get a pulsing feeling when I lay down to sleep which causes total lack of sleep unless I use sleep meds which I'd like to stop,my doctor recently started me on zoloft and tenormin
Posted Mon, 30 Apr 2012 in Sleep Disorders
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I understand you are on a antidepressant - called Sertraline and a antihypertensive called Atenolol. And I realize you are concerned with the "pulsing feeling".

In order that I have to answer you better, I would need you to reply these:
1. BP readings. Tenormin dose and regimen ?
2. Any other medical history other than surgery - depression.
4. Provide me details of health test and surgery you have undergone.
3. Which sleep medication are you taking ?

Pulsing feeling can be caused normally due to raised blood pressure in the head region. So, that would need a review of your BP.

Awaiting your response eagerly to provide you more specific suggestions.

Above answer was peer-reviewed by
Follow-up: Pulsing feeling when I lay down, sleeplessness, taking Zoloft, Tenormin. Want to stop sleep medicine. 2 hours later
bp readings sometimes high 140-150 systolic,but diastolic usually ok 70-80,pulse with tenormin usually normal 62-72
hypertension for years treated with lisinopril 5mg daily now tenormin 50 mg am and 25mg pm,heart palpitations considered ok
health tests ct scan of abdomen and pelvis with contrast,ct of chest with contrast contast,mri mrcp and abdomen without contrast,mri of chest without and with contrast and stress echocardiagram final results all ok,inguinal hernia surgery ok,also admitted overnight with low sodium which was resolved
taking zolpidem 10mg qhs prn trying to stop, and xanax 0.25mg prn also trying to stop but have those pulsing symptoms and rt sided headache.

Answered by Dr. Sujeet N Charugulla 14 hours later
Thanks for the follow up.

As you can see - what I guessed for you -that you might be a hypertensive patient did turn out right. So, a 140-150 reading needs review of your medications with your doctor.

The pulsations are certainly caused due to the above fact. Once your BP gets back to normalcy -I do not think you will have those feelings/ difficulty sleeping.

Rest all of your history looks ok as far as relation to that feeling is concerned.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor